Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
MomtoGiuliana

Ibuprofen And Pots

Recommended Posts

Does anyone experience increased POTS symptoms after taking ibuprofen? This happened to me one time and I thought it was a coincidence. Now it has happened twice. It occurs within 20 minutes of taking it?I get episodes of increased hr, sweating, shivering, brain fog. After about 30 minutes, the symptoms settle down.

It sounds like panic attack symptoms I realize. I can?t imagine what the connection would be if any, but I am hesitant to take ibuprofen anymore!

Share this post


Link to post
Share on other sites

I use ibuprofen all of the time and it actually helps alot. Especially with my migraines. I guess we all just react differently to meds.

Share this post


Link to post
Share on other sites

I'm sure that I've read somewhere that Ibuprofen is sometimes prescribed to minimize the effects of having a meal for people who have low BP after eating - it is probably on the "what helps" section of the main DINET website (link top left of the forum pages).

Flop

Share this post


Link to post
Share on other sites

I have not had advil (or generic )in many years. At first I couldn't understand why I was reacting with increased symptomology, but I was, so I totally avoid it. I have had to mention this to anaesthesiologists because apparently something similar is mixed into the cocktail that they routinely give. Martha

Share this post


Link to post
Share on other sites

I never used to have a problem with nsaids. Now I get symptomatic with naproxen, but not ibuprofen. Go figure.

Share this post


Link to post
Share on other sites

MomtoGiuliana,

I know you have hashemotos thyroid disease, and I also have it. I know people with hashemotos can have very weird reactions to meds, sometimes opposite reactions---- ;)

I know I'm afraid to take so many meds because of this reason. I want to try ipuprofen so badly because I have so much daily pain, but I'm afraid of the same reaction. One of these days I'll give in....

Maxine :0)

Share this post


Link to post
Share on other sites

Katherine,

This is really interesting...

I can't tolerate Advil or Aleve on my stomach so really haven't given them much of a shot and just stick with Tylenol.

You pretty much know all there is to know about POTS--so I'm probably saying something you already know. I just know people take Advil and feel better on it b/c it acts as a vasoconstricter.

I can't imagine it could do this to you that fast? And make your BP go higher too fast or something? I'm totally making this stuff up! I am sure you're not imaginging it or having a panic attack, but they why is a big question!!! Isn't it always? Ugh!

I hope someone here has a better answer than I do!

Emily

Share this post


Link to post
Share on other sites

any chance you're using the elixer/ liquid variety? if so then the possibility that the quick hit of sugar/ sweetener might be the issue, rather than the med itself? that's the only thought i have to offer...

i take liquid ibuprofen as part of one of my pain med combos to help combat inflammatory/ adhesional pain in & around my intestines. it does nothing for me on it's own - good or bad - but in combination with oxycodone reduces the amount of the oxy i need to bring my pain down to a tolerable level. i don't use it all the time but rather intermittantly...perhaps on average 4 doses of the motrin/ ibuprofen a week or so? it's also my first-line fever-reducing med as it works quicker and more effectively than tylenol for me, at least if /when the fevers/ chills are particularly high/ severe, i.e. 102-107. for lower fevers tylenol does okay for me, but for higher i start with motrin & then stagger with tylenol for maximum relief. last but not least ibuprofen is sometimes part of my "migraine/ headache" cocktail, though i'm lucky in that my migraines, though pretty bad when i have them, are not something i deal with often (generally less than once a month).

the issue of stomach irritation is nonexistant for me b/c i can't take any meds by mouth &/or into my stomach at all. my only option for "oral" meds is directly into my J tube (intestines), though i use an assortment of patches, injections, ointments, etc as well. years back i motrin/ advil/ ibuprofen definitely DID irritate my stomach when i took it by mouth, though it wasn't intolerable (or risky) enough that the irritation wasn't outweighed by the benefit it provided on a VERY occasional basis, i.e. 2-3 times a year or so (both per my experience & my doctors' recommendations).

ibuprofen has never had any effect on my autonomic issues, though if/ when it helps other pain or fever it indirectly helps b/c both of those things make me feel worse overall and have a negative effect on my BP & HR regulation.

but i suppose all of thse ramblings don't have much helpfulness in regard to your original question katherine...sorry to go off on a bit of a tangent!

again, my primary thought for you would be if you happen to be using a liquid preparation. another one that is a bit more of a stretch would be that you could be having a reaction to an inactive ingredient, particularly something such as a dye or coloring agent; in theory this could apply to any form of med. not sure how likely any of my thoughts are, but thought i'd throw them out just in case they struck a chord with you. otherwise i'm at a loss as the only reaction i'm pretty familiar with is GI upset/ irritation.

good luck solving your mystery!

;) melissa

Share this post


Link to post
Share on other sites

My guess would be that you could have those extra symptoms if your liver and/or kidneys were more 'overloaded' at the time. Especially if you did not drink enough with the pills and if the dose were higher and if you took on an emptier stomach. But if you ate then BP would tend to be lower from the eating.

Share this post


Link to post
Share on other sites

It kills my stomach, but doesn't seem to affect anything else. tylenol doesn't help me at all for anything, and I hardly ever take advil, but when I need something, it's what I take. Since anyone can have reactions to anything, it certainly can't be ruled out. I'm sure it's not panic either. When I take my potassium, I have the exact same reaction, also in about twenty minutes and then it passes too, just like yours. I just ride it out, because I really need it, but it sure isn't much fun.

Sometimes it's not the med, but the other stuff in it. Maybe you could try a different brand. All stores have their own brands of the same drug, but different inactive ingredients. So maybe it's one of those, as opposed to the ibuprofen itself? Kind of like immunizations. The virus is dead, but people react to the preservatives the virus is in, that type of thing. It's worth a shot. so to speak...good luck sweetie...morgan

Share this post


Link to post
Share on other sites

Thanks everyone SO MUCH for your ideas. Maybe it is an inactive ingredient setting things off. I was taking the store brand tablet variety, btw. I have read that ibuprofen can HELP POTS, as some of you noted too, so it doesn't make sense that it could cause these transient symptoms. I'll ask a doctor at some point, but don't expect any clear answer, I guess!

Share this post


Link to post
Share on other sites

I have not had a problem w/ ibuprofen. I would check to make sure the brand you are taking is made in the USA or somewhere reputable. Although even the US drugs aren't safe these days since we have no FDA inspection!

Amy

Share this post


Link to post
Share on other sites

Just read this - I've just recently realised that Ibuprofen raises my heart rate by about 20 - 30 BPM. It does work well as a pain killer, but the rapid heart rate is very off-putting. I monitor my heart rate for about 8 hours per day, basically so I can spot things like this - have tried ibuprofen in various different forms about 5 times and in all cases my heart rate, even when lying down, was significantly raised. Someone suggested it might be because it thins the blood - don't know if this is true? Paracetemol seems to be fine however.

Felicity.

Share this post


Link to post
Share on other sites

The only problem I've ever had with ibuprofen is stomach issues (if I don't eat before I take it). I hope you figure out what's going on!

Meg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...